| Model Number |
04.606.650 |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/04/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient information is unknown.Implant date is unknown.Explant date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Therapy date of concomitant device is unknown.Without a lot number the device history records review could not be completed.The manufacture date is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report of an event in (b)(6) as follows: it was reported that during an unknown spine procedure on (b)(6) 2017, while final tightening a synthes 6.0mm matrix titanium (ti) polyaxial screw, 50mm, the head of the screw sheared off from the body of the screw.The head of the screw was removed and the procedure was completed successfully.Concomitant devices reported: unknown screwdriver (part #: unknown, lot #: unknown, qty.1).This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Additional product codes: mnh, mni, kwq, kwp.Dhr review was completed.(b)(4) dhr review: part number: 04.606.650, lot number: h457057, manufacturing site: (b)(4), supplier dhr review: n/a, release to warehouse date: 18-sep-2017.No ncrs were generated during production review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.A 6.0 cannulated polyaxial screw (04.606.650) was examined upon receipt.The screw component was returned separated from the body/collet components.The screw shows minor anodization wear consistent with insertion/explantation.Visual examination under 5x magnification revealed post manufacturing damage to the collet component (malformed/bent flanges).Therefore this complaint is confirmed, but for the condition of fell apart, rather than broken.Whether this complaint can be replicated at customer quality (cq) via functional test is not applicable for this complaint condition.The head diameter of the returned screw component measured ø7.98mm at cq which is within specification of ø7.975+/-0.02mm per drawing with reference to matrix spherical head specification drawing.The distal inside diameter of the returned body component measured ø8.06mm at cq which is within specification of ø8.06+/-0.03mm per tabulated matrix screw body component drawing.The collet component features of interest relevant to this complaint could not be accurately measured at cq due to post manufacturing deformation which likely contributed to the complaint condition.The matrix spine minimally invasive system (mis) technique guide was reviewed during this investigation.Final tightening of the screw requires a 10nm torque limiting ratchet handle and the assembly allows for up to 50 degrees of screw angulation with respect to the screw body to ease in situ connection to longitudinal rods.A definitive root cause for this complaint could not be determined base don the provided information.However, there is no mention of torque limiter use in the reported complaint event description and no mention of the amount of screw angulation with respect to the screw body.Therefore, it is possible that the screw was angulated too much and/or tightened too much intraoperatively (without use of required 10nm torque limiting ratchet handle) which resulted in the collet deforming and releasing the screw.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material was determined to be conforming at the time of manufacture based on review of the dhr.Tabulated product drawing was reviewed during this investigation.The design, materials and finishing processes were found to be appropriate for the intended use of the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: correct lot number obtained from returned device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Synthes (b)(6) reported an event in (b)(6) as follows: it was reported that during a posterior spinal fusion procedure at unknown levels on (b)(6) 2017, while implanting a synthes 6.0mm matrix titanium (ti) cannulated polyaxial screw, 50mm, the polyaxial head of the screw popped off.The surgeon elected to remove the entire screw instead of attempting to re-attach the head to the screw body.The surgery was completed using another device.The procedure was completed successfully and there was no delay or adverse events reported.Concomitant devices reported: screwdriver (part number unknown, lot number unknown, quantity 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.